Alert archive / Alabama / Areal Flood Advisories in 2021
Areal Flood Advisory 39, NWS Mobile, AL
NWS Mobile, AL issued this areal flood advisory at Jun 4, 2021, 3:25 PM CDT for Clarke County, Wilcox County, Alabama. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2021, 3:25 PM CDT (20:25 UTC)
- Expired
- Jun 4, 2021, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Clarke County, AL, Wilcox County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
228
WGUS84 KMOB 042025
FLSMOB
Flood Advisory
National Weather Service Mobile AL
325 PM CDT Fri Jun 4 2021
ALC025-131-042330-
/O.NEW.KMOB.FA.Y.0039.210604T2025Z-210604T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clarke AL-Wilcox AL-
325 PM CDT Fri Jun 4 2021
The National Weather Service in Mobile has issued a
* Urban and Small Stream Flood Advisory for...
Southwestern Wilcox County in south central Alabama...
Clarke County in southwestern Alabama...
* Until 630 PM CDT.
* At 325 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding.
Between 1.5 and 2.5 inches of rain have fallen in a short period
of time.
* Some locations that will experience flooding include...
Thomasville, Grove Hill, Whatley, Pine Hill, Fulton, Yellow Bluff,
Greenwood, Peacock, Dickinson, Springfield, Rural, Chilton,
Scyrene, Roundhill, Nettleboro, Vashti, Zimco, Clarksville,
Tallahatta Springs and Glover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3199 8767 3201 8744 3183 8745 3183 8750
3181 8750 3181 8752 3174 8752 3170 8755
3170 8757 3154 8759 3152 8762 3149 8759
3148 8760 3157 8796 3188 8807 3199 8791
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jun 4, 12:47 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 4, 12:47 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1247 PM CDT Fri Jun 4 2021 .NEAR TERM /Now Through Saturday/...An unsettled pattern continues with an upper level trough gradually shifting east across the northeastern U.S. tonight into Saturday. Over the south-central Plains, a cutoff upper level low slowly gyrates over Texas through Saturday. This is promoting deep layer southerly flow over the region, and with a surface high pressure centered over the western Atlantic, low level southeasterly to at times easterly flow persists. The aforementioned pattern is allowing for deep moisture transport off the Gulf of Mexico over the region, and likewise our PWAT's are around two inches and we are consistently sporting dew points in the upper 60's to lower 70's. Extensive cloud cover today has limited surface heating, with most locations maintaining upper 70's to lower 80's, with the exception being over our far eastern counties where some sunshine has peaked through and temperatures have risen into the middle 80's. Forecast highs were adjusted accordingly to account for the cloud cover. Showers and thunderstorms are slowly developing and percolating this afternoon amidst an environment characterized by SBCAPE in the 1,000 to 2,000j/kg range and effective shear values meagerly in the 20 to 25kt range. Expect this to be the case for most of today, and potential for wet microbursts does exist for the remainder of the afternoon. Expect shower and thunderstorm activity to wane by this evening. Tonight will feature cloudy skies with isolated showers and perhaps a thunderstorm over the region, greatly reduced coverage compared to earlier in the day. Overnight lows will be warm, a tic warmer than the previous night with lows generally at or around 70 degrees. Shower and thunderstorm coverage will once again increase Saturday over the region as instability builds into the 1,500 to 2,500j/kg range. Shear may be slightly better Saturday as effective shear values reach the 20 to 30kt range. It looks like another day of wet microburst potential lies ahead, and should be rather similar to the risk from Friday given near two inch PWATs, ample CAPE, and decent precip loading with thunderstorms. Highs on Saturday should reach into the upper 70's and lower 80's over the western half of the CWA of far southwestern AL into southeastern MS. Middle to perhaps upper 80's are possible further east where cloud cover may be a little less and any precipitation takes longer to move into and develop in these regions. A low risk of rip currents continues through the period. MM/25 && .AVIATION... 18Z issuance...The aviation forecast is a bit of a pain for the next 24 hours. Isolated to scattered shower and thunderstorm development is promoting pockets of MVFR ceilings to develop and propagate in spots (more recently seen with the KMOB observations). Given the propensity for these showers and thunderstorms to randomly develop and percolate over the region, anticipate times of MVFR ceilings and visibility when these move over any given location. Otherwise, expect VFR ceilings and visibility to prevail throughout the period. There is the potential for wet microbursts today and Saturday, which could result in sudden downbursts of heavy rainfall and strong wind gusts. MM/25 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 4, 1:51 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
151 PM CDT Fri Jun 4 2021
ALZ261>263-041930-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
151 PM CDT Fri Jun 4 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE AND WEST CENTRAL BALDWIN COUNTIES UNTIL 230 PM
CDT...
At 150 PM CDT, the strong thunderstorm was located near I65 And AL
158, or 5 miles west of Saraland, moving east at 20 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Prichard, Saraland, Chickasaw, Satsuma, Creola, Axis, I65 And I165
and I65 And AL 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3072 8820 3089 8827 3104 8790 3079 8782
3080 8792 3085 8791 3088 8789 3090 8789
3092 8791 3080 8793 3079 8792 3079 8797
3080 8799 3078 8799 3075 8802 3075 8803
3076 8803 3074 8807
TIME...MOT...LOC 1850Z 251DEG 19KT 3083 8815Special weather statement, Jun 4, 2:37 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
237 PM CDT Fri Jun 4 2021
ALZ058-042015-
Crenshaw AL-
237 PM CDT Fri Jun 4 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CRENSHAW COUNTY UNTIL 315 PM CDT...
At 236 PM CDT, the strong thunderstorm was located near Rutledge, or
6 miles northwest of Luverne, moving northeast at 10 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Luverne, Rutledge and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3166 8634 3176 8644 3181 8645 3197 8629
3196 8619 3193 8618 3189 8617 3186 8618
3183 8618 3181 8620 3179 8620 3179 8615
3172 8615
TIME...MOT...LOC 1936Z 229DEG 10KT 3178 8634The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:20 PM CDT | Areal Flood Advisory | MOB | Clarke, Mobile, Washington | 3 hr |
| Jun 4, 1:51 PM CDT | Special Weather Statement | MOB | Mobile | 39 min |
| Jun 4, 2:37 PM CDT | Special Weather Statement | MOB | Crenshaw | 38 min |
Nearby
Areal Flood Advisories in Alabama, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.